Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Diagnosed with Dermatomyositis, taking prednisolone, ESR still above the range. How to bring it down ?

Hi i am diagonised with Dermatomyositis (DM) , taking streoids 30 mg ( prednisolone ) for 6 weeks . Now iam in 20 mg dosage past 1 week. My general physician would bring down the dosage to 5mg (0r) 7.5 mg shortly. My CPK is at 50 , ESR is 30 , LDH - 209 , SGOT -27, SGPT-50 . Only ESR is alone above the range . I am not diabetic , after taking this streoid my fasting sugar increased to 141. Kindly advise , how to bring down ESR count . Blood sugar is because of Streoid . regards AAAA
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
You are taking steroids for connective tissue disorder namely Dermatomysitis, You are in a phase where dose of steroid is being tapered.
I presume your disease must be in control as far as ESR is concerned please do not worry it is a marker of inflammatory state and has prognostic value that means if it shows continuous declining readings the disease is improving.
Your Fasting blood sugar may be due to steroids as they are known to increase blood sugar but keep a watch as your dose is reduced,In the mean time take diabetic diet and walk regularly if you can.
Once your steroids are tapered off recheck FBS and PPBS after 15 days to make sure you are not diabetic,may also get HBA1c to know status of blood sugar in past.
Please take care
Good Luck
Answered: Mon, 21 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor